Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 320, NWS Tulsa, OK

May 10, 2006Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 10, 2006, 3:42 AM CDT for Pushmataha County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2006, 3:42 AM CDT (08:42 UTC)
Expired
May 10, 2006, 4:30 AM CDT
In force
48 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 150 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 10:46 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2006-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3059 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2006-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3059 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
4.2
Supercell composite
16.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 100843
SVRTSA
OKC127-100945-
/O.NEW.KTSA.SV.W.0320.060510T0842Z-060510T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
342 AM CDT WED MAY 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 445 AM CDT

* AT 340 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR ANTLERS...MOVING EAST AT 25
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KELLOND...
  ANTLERS...RATTAN...OLETA AND CLOUDY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3416 9578 3428 9578 3437 9504 3425 9504
      3425 9514 3416 9514

$$
1 follow-up statement
000 
WWUS54 KTSA 100930
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
430 AM CDT WED MAY 10 2006

OKC127-100940-
/O.CAN.KTSA.SV.W.0320.000000T0000Z-060510T0945Z/
PUSHMATAHA OK-
430 AM CDT WED MAY 10 2006

...THE SEVERE THUNDERSTORM WARNING FOR PUSHMATAHA COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3416 9578 3428 9578 3437 9504 3425 9504
      3425 9514 3416 9514

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:39 AM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, May 10, 2:39 AM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
239 AM CDT WED MAY 10 2006

.DISCUSSION...
STRONG TO OCCASIONALLY SEVERE THUNDERSTORMS CONTINUE OVER NE
OK...ALONG H85 FRONT/NARROW ELEVATED INSTABILITY AXIS. WOULD
EXPECT THIS ACTIVITY TO CONTINUE MOST OF THE NIGHT...POSSIBLY
PUSHING INTO NW AR LATE. WATER VAPOR DETECTS AN IMPRESSIVE MID-LEVEL
WAVE PUSHING INTO THE NRN TX PANHANDLE...AND HAVE NOTED AN INCREASE
IN LIGHTNING STRIKES OVER THIS AREA IN THE PAST HOUR OR TWO.
PARALLEL-NAM APPEARS TO HAVE A GOOD HANDLE ON THIS...WITH THIS
ACTIVITY ORGANIZING AND SPREADING THROUGH ERN OK/WRN AR LATER THIS
MORNING. WITH PRECIP WATER VALUES AROUND 1.5...EXPECT THESE STORMS
TO BE EFFICIENT RAIN MAKERS. GIVEN THE RECENT HEAVY RAINFALL AND LOW
FFG VALUES...WILL KEEP THE FLASH FLOOD WATCH GOING FOR THE ENTIRE
FORECAST AREA THROUGH 18Z.

UPPER WAVE AND ASSOCIATED COLD FRONT WILL PUSH THROUGH THE AREA BY
LATE MORNING...WITH RAINFALL WINDING DOWN W TO E BY THE EARLY
AFTERNOON. RAINFALL AND RESIDUAL CLOUD COVER WILL KEEP TEMPS DOWN
TODAY...WITH COOLEST READINGS OVER FAR NERN OK/NW AR.

THURSDAY WILL BE A BIT BREEZY AS SURFACE CYCLONE SPINS UP OVER THE
GREAT LAKES AND GRADIENT TIGHTENS OVER OK/AR...BUT OTHERWISE EXPECT
PLEASANT DAYTIME TEMPS AND COOL NIGHTS FOR LATE THIS WEEK.

EXTENSION OF THE ETA AND LATEST GFS SUGGEST THAT NEXT FRONT WILL
PUSH THROUGH FRIDAY NIGHT INTO SATURDAY MORNING. HAVE INTRODUCED
POPS FOR FRIDAY NIGHT...AND REMOVED THE LOW POPS FOR THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  50  71  49 /  80  10   0   0
FSM   70  47  72  46 /  80  10   0   0
MLC   72  46  72  46 /  90  10   0   0
BVO   69  43  70  42 /  70  10   0   0
FYV   64  43  64  41 /  70  10   0   0
BYV   64  44  62  43 /  60  10   0   0
MKO   68  46  68  46 /  80  10   0   0
MIO   65  44  65  43 /  80  10  10   0
F10   68  46  70  47 /  80  10   0   0
HHW   76  51  76  49 /  70  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM WEDNESDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 1 PM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM FORECASTER ID = 10
LONG TERM FORECASTER ID = 18
Hazardous weather outlook, May 9, 11:11 PM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1111PM CDT TUE MAY 9 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1111 PM CDT TUE MAY 9 2006

...SEVERE THUNDERSTORM WATCH FOR SOUTHERN PARTS OF EASTERN OKLAHOMA
TONIGHT...
...FLASH FLOOD WATCH IN EFFECT FOR ALL OF THE AREA TONIGHT AND
WEDNESDAY MORNING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
A LARGE COMPLEX OF STORMS THAT FORMED ACROSS THE AREA DURING THE
EVENING REMAINS ONGOING OVER THE EASTERN PART OF THE AREA.
OCCASIONAL REPORTS OF SEVERE WEATHER CONTINUE WITH THIS ACTIVITY.
THESE STORMS SHOULD MOVE TO THE SOUTH AND EAST OF THE AREA DURING
THE FIRST PART OF THE NIGHT.

MEANWHILE...ADDITIONAL THUNDERSTORMS DEVELOPED DURING THE EVENING
WELL TO THE WEST OF THE AREA...AND THIS COMPLEX OF STORMS WILL BRING
THE THREAT OF ADDITIONAL SEVERE WEATHER...MAINLY TO SOUTHEAST
OKLAHOMA DURING THE OVERNIGHT HOURS.  LARGE HAIL AND DAMAGING WINDS
WILL BE THE PRIMARY THREAT WITH THIS COMPLEX OF STORMS AS IT TRACKS
GENERALLY ALONG AND NEAR THE RED RIVER VALLEY THROUGH MORNING.
IN ADDITION...VERY HEAVY RAINFALL WILL BE LIKELY IN THE STRONGER
STORMS WITH FLASH FLOODING POSSIBLE. A FLASH FLOOD WATCH IS IN
EFFECT FOR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORMS COULD REMAIN ACROSS THE AREA WEDNESDAY MORNING BUT
HIGH PRESSURE WILL BRING DRY WEATHER TO THE AREA FOR THURSDAY AND
FRIDAY. THUNDERSTORMS WILL THEN RETURN FOR THE WEEKEND AS ANOTHER
COLD FRONT APPROACHES THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, May 10, 2:04 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
204 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     HAIL             1 N HECTORVILLE         35.86N 95.93W
05/10/2006  E0.88 INCH       OKMULGEE           OK   AMATEUR RADIO

&&

SAA
Local storm report, May 10, 2:27 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
227 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 AM     HAIL             COWETA                  35.95N 95.65W
05/10/2006  E0.88 INCH       WAGONER            OK   LAW ENFORCEMENT

&&

NMK
Local storm report, May 10, 2:38 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
238 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0139 AM     TSTM WND DMG     1 N MOUNDS              35.89N 96.06W
05/10/2006                   CREEK              OK   LAW ENFORCEMENT

            POWER LINES DOWN...POLES SNAPPED

&&

NMK
Special weather statement, May 10, 2:50 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
250 AM CDT WED MAY 10 2006

OKZ068-069-100845-
ADAIR OK-CHEROKEE OK-
250 AM CDT WED MAY 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 AM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     CHEROKEE

IN NORTHEAST OKLAHOMA
     ADAIR

AT 250 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHWEST OF COOKSON...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BARON...CHRISTIE...
PROCTOR...WESTVILLE...COOKSON AND ELDON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
Special weather statement, May 10, 3:00 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
300 AM CDT WED MAY 10 2006

OKZ072-100900-
SEQUOYAH OK-
300 AM CDT WED MAY 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 AM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     SEQUOYAH

AT 300 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHWEST OF GORE...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...SALLISAW...GANS...MULDROW...
ROLAND...MC KEY...VIAN...GORE...BRUSHY...MARBLE CITY AND BOX.

A LARGE PORTION OF SEQUOYAH COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 400 AM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
Special weather statement, May 10, 3:12 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
312 AM CDT WED MAY 10 2006

ARZ001-010-019-029-OKZ076-100845-
BENTON AR-CRAWFORD AR-LE FLORE OK-SEBASTIAN AR-WASHINGTON AR-
312 AM CDT WED MAY 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     BENTON...WASHINGTON AND CRAWFORD

IN WEST CENTRAL ARKANSAS
     SEBASTIAN

IN SOUTHEAST OKLAHOMA
     LE FLORE

AT 312 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES WEST OF SILOAM SPRINGS TO 24 MILES WEST
OF ODELL TO 30 MILES WEST OF COWLINGTON...MOVING EAST AT 40 MPH.

A LARGE PORTION OF BENTON...WASHINGTON...CRAWFORD...SEBASTIAN AND LE
FLORE COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 345 AM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:10 PM CDTSevere Thunderstorm WarningTSALatimer80 min
May 9, 7:10 PM CDTSevere Thunderstorm WarningTSAOkmulgee65 min
May 9, 7:14 PM CDTTornado WarningTSASequoyah61 min
May 9, 7:33 PM CDTFlash Flood WarningTSAPittsburg117 min
May 9, 7:41 PM CDTTornado WarningTSALatimer49 min
May 9, 7:44 PM CDTTornado WarningTSAPittsburg31 min
May 9, 7:51 PM CDTSevere Thunderstorm WarningTSAPushmataha84 min
May 9, 7:54 PM CDTTornado WarningTSALeFlore66 min
May 9, 7:57 PM CDTSevere Thunderstorm WarningTSAMcIntosh63 min
May 9, 7:58 PM CDTSevere Thunderstorm WarningTSAMuskogee31 min
May 9, 8:12 PM CDTTornado WarningTSASequoyah33 min
May 9, 8:28 PM CDTSevere Thunderstorm WarningTSALeFlore92 min
May 9, 8:31 PM CDTSevere Thunderstorm WarningTSALatimer29 min
May 9, 8:56 PM CDTSevere Thunderstorm WarningTSAMuskogee19 min
May 9, 8:58 PM CDTSevere Thunderstorm WarningTSAHaskell, Sequoyah62 min
May 9, 9:10 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha95 min
May 9, 9:20 PM CDTFlash Flood WarningTSAChoctaw, LeFlore, Pushmataha115 min
May 9, 9:53 PM CDTFlash Flood WarningTSASequoyah67 min
May 9, 10:14 PM CDTSevere Thunderstorm WarningTSAMayes, Wagoner76 min
May 9, 11:02 PM CDTSevere Thunderstorm WarningTSADelaware88 min
May 9, 11:21 PM CDTSevere Thunderstorm WarningTSACreek, Tulsa54 min
May 10, 12:00 AM CDTSevere Thunderstorm WarningTSATulsa, Wagoner60 min
May 10, 12:21 AM CDTSevere Thunderstorm WarningTSACreek54 min
May 10, 12:59 AM CDTSevere Thunderstorm WarningTSAWagoner46 min
May 10, 1:11 AM CDTSevere Thunderstorm WarningTSACreek64 min
May 10, 1:19 AM CDTSevere Thunderstorm WarningTSAOkfuskee71 min
May 10, 1:20 AM CDTSevere Thunderstorm WarningTSAOkmulgee55 min
May 10, 2:04 AM CDTSevere Thunderstorm WarningTSAMuskogee56 min
May 10, 2:09 AM CDTSevere Thunderstorm WarningTSAOkmulgee27 min
May 10, 2:18 AM CDTSevere Thunderstorm WarningTSAMcIntosh34 min
May 10, 3:32 AM CDTSevere Thunderstorm WarningTSAChoctaw58 min
May 10, 3:52 AM CDTSevere Thunderstorm WarningTSALeFlore53 min
May 10, 4:26 AM CDTSevere Thunderstorm WarningTSAChoctaw32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.